MAUDE Adverse Event Report: MEDLINE INDUSTRIES; SHOULDER SCOPE PACK

MEDLINE INDUSTRIES; SHOULDER SCOPE PACK
Catalog Number DYNJ55854
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a left shoulder arthroscopy procedure the blade broke into three pieces.The facility reported that the blade was inspected by the surgical tech prior to being placed onto the knife handle however during the portal incision for the arthroscopy the blade broke into pieces.All of the pieces were retrieved from the patient at the time of the procedure but the retrieval of the blade resulted in the procedure being extended.The procedure was prolonged however there was no report of any adverse patient consequence or effect on the patient's stability as a result of the incident.There was no serious injury, follow-up medical care or medical intervention required.Per the facility, the blade was disposed of in a sharps container and is not available to be returned for evaluation.A root cause cannot be determined.Due to the need for surgical intervention and in an abundance of caution, this medwatch is being filed.
 
Event or Problem Description
During a left shoulder arthroscopy procedure the blade broke into three pieces.

Common Device Name
SHOULDER SCOPE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES
three lakes drive
northfield IL 60093
MDR Report Key6897293
Report Number1423395-2017-00023
Device Sequence Number13759064
Product Code LRO
UDI-Device Identifier10889942583485
UDI-Public10889942583485
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberDYNJ55854
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight84